What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 1, 4:07 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 1, 4:07 PM MST, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
507 PM MDT Mon Jul 1 2019
.AVIATION...
00Z TAF CYCLE
VFR conditions to prevail, but short lived MVFR conditions, mt
obscurations and variable and gusty winds are possible in showers
and tstms until around 02/03Z with convection slowly tapering off
thereafter. Upper ridge building into sw and central NM by 02/21Z
with drier air starting to push into wrn NM, where a downturn in
convection is expected. Otherwise along the central mt chain, showers
and tstms should redevelop aft 02/18Z and drift to the se.
&&
.PREV DISCUSSION...301 PM MDT Mon Jul 1 2019...
.SYNOPSIS...
Showers and thunderstorms will continue through this evening, mainly
across central and eastern New Mexico. Locally heavy rain, small hail
and gusty winds are likely. On Tuesday, the focus for storms will be
along and east of the central mountain chain as drier air moves into
western New Mexico. Dry air continues to inch eastward Wednesday and
Thursday, limiting thunderstorm coverage further. A slight uptick in
storm coverage is expected Friday, with a more robust uptick
expected over the weekend. Temperatures will change little through
the week across western New Mexico, but will increase through the
middle of the week across the east as moisture decreases.
&&
.DISCUSSION...
The main upper high has begun to shift southwest today over Mexico
while a weak disturbance crosses northern NM. Plenty of moisture is
in place for numerous showers and thunderstorms going into the
evening. Outflow boundary collisions, in addition to the lift from
the upper disturbance, will be the main driver in new storm
development. Locally heavy rain is possible, and burn scars remain at
risk for flooding. Otherwise, gusty winds and small hail will be
possible. Better chances for thunderstorms exist in the Albuquerque
Metro today, and these could be the best chances the metro sees for
the rest of the week.
On Tuesday, the upper high sags a bit farther southward, and dry
westerly flow moves into western NM. This will limit, if not remove
entirely, the chances for thunderstorms across the west. Meanwhile,
strong convergence combined with plenty of moisture and orographic
lift should yield another round of scattered thunderstorms along and
east of the central mountain chain. These storms will continue to
shift eastward through the evening. The most widespread storm
coverage will be found across northeast NM. Again, locally heavy
rainfall, gusty winds, and small hail will be possible.
As the high remains centered to the south of NM, dry air will
continue to move in from the west, reducing shower and thunderstorm
chances Wednesday and Thursday. If storms develop, they will be
favored along and east of the central mountain chain. Remember,
though storm coverage will be reduced, it only takes one storm in the
wrong spot to cause issues.
The upper high inches back to the north and northeast on Friday, and
a slight uptick in storm coverage will be possible - mainly across
the southwest mountains and portions of the plains. As the high
strengthens over eastern NM/west TX over the weekend, it will allow
low and mid level moisture to seep back northward into NM.
Additionally, a back door front may move into northeast NM on
Saturday. All-in-all, storm chances look to increase this coming
weekend.
34
&&
.FIRE WEATHER...
Thunderstorm coverage has increased today as has coverage of
wetting rain, although the overall wetting footprint is still rather
small. Wetting storms will focus further east across the state
tomorrow as dry air begins to penetrate further east due to a shift
in the orientation of the upper level ridge axis and a west coast
trough on slow approach. This trend will continue from Wednesday
through the end of the work week as chances for wetting storms focus
over the plains near the Texas border, with a hot, dry and unstable
airmass in place across central and western New Mexico.
An uptrend in moisture is forecast over the weekend and into early
next week as the upper high consolidates south or southeast of New
Mexico. This should lead to an upswing in coverage of wetting
storms, especially by Sun/Mon.
11
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 1, 2:16 AM MST, 16 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
316 AM MDT Mon Jul 1 2019
NMZ501>540-021100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
316 AM MDT Mon Jul 1 2019
This hazardous weather outlook is for portions of northern and
central New Mexico.
.DAY ONE...Today and Tonight
Showers and thunderstorms will favor southwestern to central to
northeastern New Mexico today with storms eventually moving into the
plains this evening. Gusty downburst winds, small hail, dangerous
lightning, and brief heavy downpours will be possible near any
storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms will be possible each day through next
weekend, commonly redeveloping over the southwestern, south central,
and Sangre de Cristo mountains with occasional development in the
eastern plains of New Mexico. Gusty downburst winds, small hail,
dangerous lightning, and brief heavy downpours will be possible near
any storms.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any rainfall, hail, or strong wind
gusts through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.
52
In the hours before
Special weather statement, Jul 1, 1:07 PM MST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
207 PM MDT Mon Jul 1 2019
NMZ508-520-012030-
Southwest Mountains-Lower Rio Grande Valley-
207 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY UNTIL 230
PM MDT...
At 206 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Magdalena, or 17 miles northwest of Socorro,
moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lemitar, San Acacia, Escondida and Chamizal.
This includes Interstate 25 between Mile Markers 152 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3419 10722 3429 10720 3433 10679 3407 10681
TIME...MOT...LOC 2006Z 270DEG 23KT 3425 10711
33
Special weather statement, Jul 1, 2:58 PM MST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
358 PM MDT Mon Jul 1 2019
NMZ519-520-012230-
Lower Rio Grande Valley-Middle Rio Grande Valley/Albuquerque Metro
Area-
358 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL VALENCIA AND
NORTHEASTERN SOCORRO COUNTIES UNTIL 430 PM MDT...
At 358 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jarales, or near Belen, moving east at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Casa Colorada, Veguita, Jarales, Rio Communities and Los
Trujillos-Gabaldon.
This includes Interstate 25 between Mile Markers 183 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3456 10686 3463 10683 3464 10659 3444 10665
TIME...MOT...LOC 2158Z 275DEG 11KT 3459 10681
33